The Second Neighbourhood for Bipartite Tournaments

Open access


Let T (XY, A) be a bipartite tournament with partite sets X, Y and arc set A. For any vertex xXY, the second out-neighbourhood N++(x) of x is the set of all vertices with distance 2 from x. In this paper, we prove that T contains at least two vertices x such that |N++(x)| ≥ |N+(x)| unless T is in a special class ℬ1 of bipartite tournaments; show that T contains at least a vertex x such that |N++(x)| ≥ |N(x)| and characterize the class ℬ2 of bipartite tournaments in which there exists exactly one vertex x with this property; and prove that if |X| = |Y | or |X| ≥ 4|Y |, then the bipartite tournament T contains a vertex x such that |N++(x)|+|N+(x)| ≥ 2|N(x)|.

[1] J. Bang-Jensen and G. Gutin, Digraphs: Theory, Algorithms and Applications, 2nd Ed. (Springer-Verlag, London, 2009).

[2] J. Bang-Jensen and J. Huang, Quasi-transitive digraphs, J. Graph Theory 20 (1995) 141–161. doi:10.1002/jgt.3190200205

[3] G. Chen, J. Shen and R. Yuster, Second neighborhood via first neighborhood in digraphs, Ann. Combin. 7 (2003) 15–20. doi:10.1007/s000260300001

[4] Z. Cohn, A. Godbole, E. Wright Harkness and Y. Zhang, The number of Seymour vertices in random tournaments and digraphs, Graphs Combin. 32 (2016) 1805–1816. doi:10.1007/s00373-015-1672-9

[5] N. Dean and B.J. Latka, Squaring the tournament—an open problem, Congr. Numer. 109 (1995) 73–80.

[6] D. Fidler and R. Yuster, Remarks on the second neighborhood problem, J. Graph Theory 55 (2007) 208–220. doi:10.1002/jgt.v55:3

[7] D.C. Fisher, Squaring a tournament: a proof of Dean’s conjecture, J. Graph Theory 23 (1996) 43–48. doi:10.1002/(SICI)1097-0118(199609)23:1⟨43::AID-JGT4⟩3.0.CO;2-K

[8] S. Ghazal, Seymour’s second neighbourhood conjecture for tournaments missing a generalized star, J. Graph Theory 71 (2012) 89–94. doi:10.1002/jgt.20634

[9] G. Gutin and R. Li, Seymour’s second neighbourhood conjecture for quasi-transitive oriented graphs.

[10] F. Havet and S. Thomassé, Median orders of tournaments: a tool for the second neighborhood problem and Sumner’s conjecture, J. Graph Theory 35 (2000) 244–256. doi:10.1002/1097-0118(200012)35:4⟨244::AID-JGT2⟩3.0.CO;2-H

[11] Y. Kaneko and S.C. Locke, The minimum degree approach for Paul Seymour’s distance 2 conjecture, Congr. Numer. 148 (2001) 201–206.

[12] J.W. Moon, Solution to problem 463, Math. Mag. 35 (1962) 189. doi:10.2307/2688555

[13] B. Sullivan, A summary of results and problems related to the Caccetta-Häggkvist conjecture.

[14] R. Li and B. Sheng, The second neighbourhood for quasi-transitive oriented graphs, submitted.

Discussiones Mathematicae Graph Theory

The Journal of University of Zielona Góra

Journal Information

IMPACT FACTOR 2017: 0.601
5-year IMPACT FACTOR: 0.535

CiteScore 2017: 0.64

SCImago Journal Rank (SJR) 2017: 0.633
Source Normalized Impact per Paper (SNIP) 2017: 1.095

Mathematical Citation Quotient (MCQ) 2017: 0.36

Target Group

researchers in the fields of: colourings, partitions (general colourings), hereditary properties, independence and dominating structures (sets, paths, cycles, etc.), cycles, local properties, products of graphs


All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 3877 3877 387
PDF Downloads 81 81 14